MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RFB,CONTROL UNIT, DYONICS 25; ARTHROSCOPE

SMITH & NEPHEW, INC. RFB,CONTROL UNIT, DYONICS 25; ARTHROSCOPE
Catalog Number 7211010F
Medical Device Problem Code Increase in Pressure (1491)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during set up, the dyonics 25 control unit did not adjust.It was pumping at a high rate and did not adjust according to pressure settings.Pressure was higher than intended.There was a back-up device available, and no delay was reported.There was no patient involvement.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection was performed on the exterior of the device and no physical damage was observed.A functional evaluation was performed on the returned device and found unit flowrate was out of spec.It is noted the returned device could be adjusted during the functional evaluation.The failure is associated with a well-known failure mode that has been thoroughly investigated in prior complaints.No new information, trends, or patient impact were identified that would warrant further review.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with an electrical component failure.Factors that could have contributed include a defective transducer or crimped inflow tubing.Based on this investigation, the need for corrective action is not indicated.

Brand Name
RFB,CONTROL UNIT, DYONICS 25
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23187541
Report Number1643264-2025-00325
Device Sequence Number9992433
Product Code HRX
UDI-Device Identifier03596010643827
UDI-Public3596010643827
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171794
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7211010F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/30/2025
Supplement Report FDA Received Date10/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown